Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Around the relative center property in orthomodular lattices


Author: G. Chevalier
Journal: Proc. Amer. Math. Soc. 112 (1991), 935-948
MSC: Primary 06C15; Secondary 46K99, 46L99
MathSciNet review: 1055767
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper deals with the relative center property in orthomodular lattices (OMLs). The property holds in a large class of OMLs, including locally modular OMLs and projection lattices of $ {{\text{AW}}^*}$- and $ {{\text{W}}^*}$-algebras, and it means that the center of any interval $ [0,a]$ is the set $ \{ a \wedge c\vert c\;{\text{central}}\;{\text{in}}\;L\} $. In §l we study the congruence lattice of an OML satisfying the Axiom of Comparability (A.C.) and, in §2, we prove that the central cover of an element can be expressed in many different ways in OMLs satisfying a certain condition (C). For complete OMLs, Axiom (A.C.) and condition (C) are equivalent to the relative center property. In §3, we give a coordinatization theorem for complete OMLs with the relative center property.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06C15, 46K99, 46L99

Retrieve articles in all journals with MSC: 06C15, 46K99, 46L99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1055767-3
PII: S 0002-9939(1991)1055767-3
Article copyright: © Copyright 1991 American Mathematical Society